Wednesday, January 13, 2010

Study Off

The research nurse called this morning and said Lily's TSH level (Thyroid) was high and out of range for the study.  She said she still could enroll later once they bring her level down.  I asked if we had to repeat the whole process which took over 2 hours and she said yes.  I asked if they could draw the lab first to check her thryroid before we did the whole process the next time.  She said yes but but through the doctors office and then they would have to restick her again because the lab work has to go through the study lab.

I was really discouraged and frustrated after hearing this.  The whole process was just a big waste of time.  That along with a couple of other frustrating events over the last couple days has got me on edge.  I am feeling  that stressful "gut" feeling I get when I feel overwhelmed.  Oh well,  I am sure tomorrow will be a better day.


  1. Kerry,
    I know you were disappointed, but you may have dodged a bullet. My Mother In Law has been on the transdermal Exelon patch for a year. She has gone from a size 14 to a size 6, constantly holds her stomach complaining of aches, and has experienced an extremely sharp decline, going from stage 3 to stage 5-6 in this 1 year period. The only change in her medications was the addition of the Exelon patch. We found out this is often a hindrance when we enrolled her in a local geriatric mental health program of which medication assessments are of the most importance. Looking back, we were so stupid. We relied on my father in law to notice these changes and he is stressed and didn't. Anyway, it may have been a blessing in disguise. Best Wishes to you and your mom. Reading your experiences helps me to remember to enjoy the comedy of it and not to get bogged down with the sadness. Much love, Katrina

  2. Hi Katrina:

    Interesting that you wrote today as I just took Lily back to the Doctor TODAY to apply again for the study as her TSH is now within normal. So I am a little concerned. Prior to enrolling her I did speak to the Doctor over the phone expressing my concern if we take her off razidine for 2 weeks will she then decline and not catch that back up on the Exelon Patch. Her doctor said they have seen some good results with Exelon. The one good thing is I can take her out of the study at any time but still worry if she loses ground that she may never gain it back. Decisions..............!